Alert archive / Maine / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 29, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 27, 2017, 7:21 PM EDT for Waldo County, Maine. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2017, 7:21 PM EDT (23:21 UTC)
- Expired
- Jun 27, 2017, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Waldo County, ME
The radar
The Portland,ME radar (KGYX), 112 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 5:51 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 27, 5:51 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Gray ME 551 PM EDT Tue Jun 27 2017 .SYNOPSIS... A cold front will approach from the west through this evening and will likely aid in the development of showers and thunderstorms, a few of which may be strong to severe. The front will eventually move off the coast on Wednesday and will bring a few showers. A warm front will approach on Thursday and bring increasing chances of showers and thunderstorms during the afternoon and nighttime hours. Another low pressure system may affect the region on Saturday with more showers and thunderstorms. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 550 PM...Minor ESTF update to reflect the current mesonet in near term grids. Prev disc... For the remainder of this afternoon and evening, showers and scattered thunderstorms will continue. The atmosphere is not overly destabilized, however good dynamics aloft with an upper level low pressure system will allow for steep lapse rates through sunset. The primary threat is for hail, however a few stronger wind gusts are possible. The greatest threat for severe weather will be over southern portions of New Hampshire and southwest Maine where highest surface based CAPEs will be in place in conjunction with upper air dynamics. The HRRR and other mesoscale models suggest the convection will be off the coast between 00Z and 03Z. Have introduced patchy fog for late tonight with low level moisture in place. Areas that receive rainfall will also be prone to some fog. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... The upper level low pressure system will be exiting the region Wednesday. Nevertheless, sufficient moisture and instability will still be in place, albeit not nearly as much as today, to trigger a couple showers and perhaps a thunderstorm. will mainly be confined to the north and mountains. Cool, widespread 70s, below normal for this time of the year will be the highs tomorrow. Patchy fog possible as temperatures fall towards the dew point values. It will be chilly again with mid 40s to mid 50s for lows. && .LONG TERM /THURSDAY THROUGH TUESDAY/... The deterministic models remain in decent agreement on the longwave pattern into the upcoming holiday weekend. We begin the period with a low amplitude and nearly zonal flow with several difficult to time weak embedded shortwave impulses. By early in the upcoming holiday weekend...one of these upstream impulses will carve out a broad low amplitude trough centered over the eastern Plains and western Great Lakes. This trough axis will gradually migrate eastward into the Great Lakes and New England by the tail end of the holiday weekend. Of note is that during the past several model runs the deterministic models have trended towards a higher amplitude trough. In the dailies...a warm front will advance into New England Thursday and Thursday night as low pressure approaches from the Great Lakes. This east-west oriented boundary will stall across northern New England...then meander a bit north and south across the forecast area Friday through Sunday as a series of weak lows track along it. This will be an extended period of warm and humid weather...with daytime heating and passing shortwave energy contributing to several rounds of convection during the period. By early Monday...the surface boundary and higher humidity levels have been swept offshore. Rising heights and weak ridging should provide a dry day with seasonable temperatures and decreasing humidity levels to wind out the holiday weekend. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... Short Term...Expect VFR conditions to prevail for the rest of this afternoon and evening with a developing light southerly wind. Showers and thunderstorms are likely until about sunset, forming in New Hampshire and progressing eastward through the evening hours. Any areas that get significant rainfall could have a potential for fog tonight. More showers are possible on Wednesday, mainly in northern areas. Long Term... Thu - Fri...Areas of MVFR in SHRA/TSRA. Sat - Sun...Areas of MVFR in SHRA/TSRA with lcl IFR psb vcnty of the Maine coast in nighttime fog and stratus. && .MARINE... Short Term...Light southerly flow expected over the waters tonight, shifting to the west or southwest on Wednesday. Long Term... Thu PM - Sun...Small Craft Conditions are possible outside the bays. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && ES
Hazardous weather outlook, Jun 27, 2:39 PM EDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 239 PM EDT Tue Jun 27 2017 MEZ007>009-NHZ001-002-281845- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos- 239 PM EDT Tue Jun 27 2017 This Hazardous Weather Outlook is for west central Maine, western Maine and northern New Hampshire. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected this afternoon. A few thunderstorms may produce large hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ012>014-018>022-NHZ003>013-015-281845- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 239 PM EDT Tue Jun 27 2017 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected this afternoon. A few thunderstorms may produce large hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ150>152-154-170-281845- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM-Waters from Stonington ME to Port Clyde ME from 25 to 40 nm- 239 PM EDT Tue Jun 27 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not required. ANZ153-MEZ023>028-NHZ014-281845- Casco Bay-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 239 PM EDT Tue Jun 27 2017 This Hazardous Weather Outlook is for Atlantic coastal waters, south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected this afternoon. A few thunderstorms may produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 27, 3:51 PM EDT, 3 hours 30 minutes before
Special Weather Statement National Weather Service Gray ME 351 PM EDT TUE JUN 27 2017 MEZ018>020-023>025-NHZ010-013-272045- Androscoggin-Interior York-Interior Cumberland-Coastal York-Coastal Cumberland-Sagadahoc-Strafford-Interior Rockingham- 351 PM EDT TUE JUN 27 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT YORK...SOUTHEASTERN ANDROSCOGGIN...CUMBERLAND...NORTHWESTERN SAGADAHOC...NORTH CENTRAL ROCKINGHAM AND CENTRAL STRAFFORD COUNTIES... At 350 PM EDT, radar indicated strong thunderstorms were located along a line extending from near Standish to Northwood. Movement was northeast at 35 mph. Winds in excess of 30 mph and half inch hail are possible with these storms. Locations impacted include... Portland, Rochester, South Portland, Biddeford, Brunswick, Westbrook, Alfred, Sanford, Topsham, Northwood, Dover, Cumberland, Saco, Gorham, Somersworth, Falmouth, Kennebunk, Cape Elizabeth, Barrington and Buxton. This includes the following highways... Interstate 295 between mile markers 1 and 44. Interstate 95 between mile markers 14 and 68. This also includes... Sebago Lake, Ogunquit Beach, Wells Beach, Fortunes Rock Beach, and Higgins Beach. LAT...LON 4312 7122 4382 7074 4414 6977 4331 7028 TIME...MOT...LOC 1950Z 234DEG 40KT 4378 7048 4320 7113 Cempa
Special weather statement, Jun 27, 6:09 PM EDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Gray ME 609 PM EDT TUE JUN 27 2017 MEZ018-019-NHZ006-009-010-272300- Interior York-Interior Cumberland-Belknap-Strafford-Southern Carroll- 609 PM EDT TUE JUN 27 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN YORK...NORTHWESTERN STRAFFORD...EAST CENTRAL BELKNAP AND SOUTHEASTERN CARROLL COUNTIES... At 608 PM EDT, a strong thunderstorm was located near Alton, or 14 miles northwest of Rochester, moving northeast at 30 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Alfred, Sanford, Farmington, Lebanon, Alton, Hollis, Cornish, Waterboro, Wolfeboro, Lyman, Limington, Limerick, Acton, Brookfield, Wakefield, Newfield, Shapleigh, Dayton, New Durham and Middleton. LAT...LON 4336 7117 4351 7129 4380 7070 4354 7057 TIME...MOT...LOC 2208Z 240DEG 28KT 4347 7114 CEMPA
Special weather statement, Jun 27, 6:34 PM EDT, 47 minutes before
Special Weather Statement National Weather Service Gray ME 634 PM EDT TUE JUN 27 2017 MEZ026>028-272300- Coastal Waldo-Lincoln-Knox- 634 PM EDT TUE JUN 27 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KNOX...SOUTH CENTRAL WALDO AND NORTHEASTERN LINCOLN COUNTIES... At 634 PM EDT, a strong thunderstorm was located 9 miles northwest of Thomaston, or 11 miles northeast of Damariscotta, moving northeast at 35 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Rockland, Belfast, Camden, Lincolnville, Rockport, Thomaston, Jefferson, Hope, Appleton, Belmont, Union, Washington, Waldoboro, Searsmont, Northport and Somerville. LAT...LON 4403 6936 4423 6948 4442 6905 4420 6895 TIME...MOT...LOC 2234Z 235DEG 29KT 4415 6935 cempa
Special weather statement, Jun 27, 6:58 PM EDT, 23 minutes before
Special Weather Statement National Weather Service Gray ME 658 PM EDT TUE JUN 27 2017 MEZ018-019-023-024-272330- Interior York-Interior Cumberland-Coastal York-Coastal Cumberland- 658 PM EDT TUE JUN 27 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN YORK AND SOUTH CENTRAL CUMBERLAND COUNTIES... At 657 PM EDT, a strong thunderstorm was located over Waterboro, or near Alfred, moving east at 35 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... South Portland, Biddeford, Westbrook, Alfred, Sanford, Saco, Gorham, Buxton, Hollis, Scarborough, Old Orchard Beach, Waterboro, Lyman, Arundel, Acton, Shapleigh, Dayton and Windham. This includes the following highways... Interstate 95 between mile markers 33 and 48. This also includes... Higgins Beach and Scarborough Beach State Park. LAT...LON 4344 7084 4357 7090 4376 7037 4352 7025 TIME...MOT...LOC 2257Z 249DEG 31KT 4351 7076 cempa
Special weather statement, Jun 27, 7:06 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Gray ME
706 PM EDT TUE JUN 27 2017
MEZ022-027-028-272330-
Interior Waldo-Coastal Waldo-Knox-
706 PM EDT TUE JUN 27 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL KNOX AND
SOUTHEASTERN WALDO COUNTIES...
At 706 PM EDT, a strong thunderstorm was located near Belfast, moving
northeast at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Belfast, Bucksport, Camden, Lincolnville, Searsport, Castine, Verona
Island, Winterport, Stockton Springs, Islesboro, Prospect, Penobscot
Township, Frankfort, Brooksville, Northport, Belmont, Searsmont,
Verona, Swanville and Morrill.
This also includes...
Moose Point State Park.
LAT...LON 4442 6873 4441 6871 4440 6874 4438 6877
4438 6876 4420 6906 4436 6922 4469 6882
4462 6884 4454 6876 4438 6882 4438 6880
4444 6873 4447 6874 4446 6871
TIME...MOT...LOC 2306Z 226DEG 34KT 4435 6906
CEMPASpecial weather statement, Jun 27, 7:17 PM EDT, 4 minutes before
Special Weather Statement National Weather Service Gray ME 717 PM EDT TUE JUN 27 2017 NHZ011-015-272345- Western And Central Hillsborough-Cheshire- 717 PM EDT TUE JUN 27 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHESHIRE AND SOUTHWESTERN HILLSBOROUGH COUNTIES... At 716 PM EDT, a strong thunderstorm was located over Warwick, or near Orange, moving northeast at 40 mph. Winds in excess of 30 mph and dime size hail are possible with this storm. Locations impacted include... Jaffrey, Milford, Winchendon, Swanzey, Peterborough, Winchester, Antrim, Marlborough, Mont Vernon, Greenfield, Lyndeborough, Dublin, Francestown, Bennington, Richmond, Harrisville, Rindge, Hancock, Sharon and Wilton. This also includes... Mount Monadnock and North Pack Monadnock. LAT...LON 4273 7241 4307 7190 4286 7167 4271 7197 TIME...MOT...LOC 2316Z 231DEG 35KT 4267 7230 cempa
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:51 PM EDT | Special Weather Statement | GYX | Cumberland, York | 54 min |
| Jun 27, 6:09 PM EDT | Special Weather Statement | GYX | York | 51 min |
| Jun 27, 6:34 PM EDT | Special Weather Statement | GYX | Knox | 26 min |
| Jun 27, 6:58 PM EDT | Special Weather Statement | GYX | York | 32 min |
| Jun 27, 7:06 PM EDT | Special Weather Statement | GYX | Waldo | 24 min |
| Jun 27, 2:44 PM EDT | Special Weather Statement | GYX | Strafford | 61 min |
| Jun 27, 3:37 PM EDT | Special Weather Statement | GYX | Cheshire | 23 min |
| Jun 27, 4:09 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Hillsborough, Merrimack, Sullivan | 20 min |
| Jun 27, 7:17 PM EDT | Special Weather Statement | GYX | Cheshire | 28 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.